Texas, 2018

Wildfire in Texas, August 25 to 26, 2018

August 25 to 26, 2018 · NWS EWX · 1 event in 1 county or zone

The Airport Fire in Horseshoe Bay burned 311 acres. The fire started on e the 25th and was contained on the 26th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The Airport Fire in Horseshoe Bay burned 311 acres. The fire started on e the 25th and was contained on the 26th. At one point approximately 200 homes were evacuated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 25, 1:59 PM CST, 15 minutes earlier.

Area forecast discussion, Aug 25, 1:59 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
259 PM CDT Sat Aug 25 2018

.SHORT TERM (Tonight through Sunday Night)...
The current upper level pattern shows the large high pressure ridge
extending from East Texas through Louisiana into Mississippi. On
satellite fair weather cumulus have formed across the Gulf Coast,
while showers and storms caused by disturbances rotating around the
periphery of the high can be seen near El Paso and along the OK/KS
border. The ridge will slowly shift off to the east allowing for
southeasterly flow off the Gulf of Mexico to continue to bring
moisture in across South Central Texas. While overnight lows continue
to be mild, running about 2-4 degrees above normal, daytime highs for
Sunday will once again flirt with 100 degrees across much of the
area. With the increasing east and southeasterly flow off the sea
breeze will become activity Sunday afternoon with a few isolated
showers and thunderstorms pushing into the Coastal Plains.

&&

.LONG TERM (Monday through Saturday)...
The forecast for the next week will generally be characterized by hot
afternoons under the upper level ridge of high pressure with sea
breeze shower and thunderstorm activity across the Texas Coastal
Plains. For Monday and Tuesday the ECMWF, GFS, and NAM all show a
weak inverted trough/TUTT Low/weak disturbance moving across the
western Gulf and through deep South Texas. At the same time the upper
level pattern will help increase precipitable water values across
the Coastal Plains and East Texas. While in a flash flood setup this
would lead to the possibility of heavy rainfall, with the subsidence
of the high pressure keeping a lid on the weather the increased
moisture levels along with the disturbance in South Texas will help
to enhance the sea breeze for the first half of the week. While the
disturbance weakens across northern Mexico and the ridge expands by
midweek the high PW values will remain continuing chances for summer
time sea breeze activity through the end of the work week and into
the weekend. The ridge should limit the northward extent of the sea
breeze keeping the activity down along the Coastal Plains. With the
ridge remaining mostly flat across the area temperatures will remain
status quo with highs remaining in the upper 90s to near 100 with
overnight lows in the mid to upper 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  99  76  99  77 /  -   -   -   -   -
Austin Bergstrom Intl Airport  76  98  76  98  76 /  -   -   -   -   -
New Braunfels Muni Airport     75  98  74  99  75 /  -   10  -   10  -
Burnet Muni Airport            74  97  74  97  74 /  -   -   -    0  -
Del Rio Intl Airport           77 101  77 101  77 /  -    0   0   0  -
Georgetown Muni Airport        76  98  76  98  76 /  -   -   -    0  -
Hondo Muni Airport             75 100  74 100  75 /  -   -   -    0  -
San Marcos Muni Airport        75  98  75  98  75 /  -   10  -   10  -
La Grange - Fayette Regional   76  98  76  98  77 /  -   20  -   20  -
San Antonio Intl Airport       76  98  76  98  77 /  -   10  -   -   -
Stinson Muni Airport           77  99  76  99  77 /  -   10  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...04
Synoptic/Grids...Treadway
Public Service/Data Collection...33
Hazardous weather outlook, Aug 25, 2:46 AM CST, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
346 AM CDT Sat Aug 25 2018

TXZ171>173-183>194-202>209-217>225-228-261300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
346 AM CDT Sat Aug 25 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Hot weather will continue today with highs in the upper 90s to 102
degrees. Heat index values will approach 106 degrees for areas
east of Interstate 35.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hot conditions will continue through the next several days. Heat
index values of 103 to 107 degrees are expected for many locations
along and east of Interstate 35.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Atascosa

When
August 25, 2:14 PM CST to August 26, 12:20 PM CST
Where
Atascosa forecast zone
Reported by
Fire Department/Rescue
Coordinates
28.894, -98.527 (the zone’s center; the record gives no point)

The Airport Fire in Horseshoe Bay burned 311 acres. The fire started on e the 25th and was contained on the 26th. At one point approximately 200 homes were evacuated.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 781484.